Abstract

The eigenmode resonance equation, previously developed by the ray-optical method of analysis for unstable symmetric bare resonators with strip and spherical mirrors, is employed here to establish the basic properties of resonators with rounded mirror edges. The numerical results obtained in this manner are far more comprehensive than those presented earlier from a waveguide model approach to the resonator problem. As in this earlier study, edge rounding is found to improve mode separation and to shift the onset of low-loss mode detachment to lower Fresnel numbers. It is also found that a simple closed form expression predicts accurately the low-loss mode behavior after it has detached from the remaining mode spectrum.

© 1981 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Mode losses in unstable resonators with rounded edges

C. Santana and L. B. Felsen
Appl. Opt. 17(14) 2239-2243 (1978)

Unstable strip resonators with misaligned circular mirrors

C. Santana and L. B. Felsen
Appl. Opt. 17(15) 2352-2357 (1978)

Eigenvalues for unstable resonators with slightly misaligned strip mirrors

C. Santana and L. B. Felsen
Appl. Opt. 19(18) 3189-3191 (1980)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (12)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription